# SDR CA061018004

- Difficulty date: October 7, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Rkwell 700
- Aircraft time: 7,168 hours
- Engine: Lyc TIO540R2AD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: RBLW12967EC
- Condition: Broken
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, K
- Precautionary procedure: E, A

## Discrepancy

(CAN) AFTER CLIMB OUT THE LT ENGINE LOST POWER AND A LOUD BANG WAS HEARD. THE ENGINE (PROPELLER) WAS FEATHERED AND THE AIRCRAFT RETURNED TO THE AIRPORT WITHOUT INCIDENT. UPON INSPECTION IT WAS FOUND THAT THE NR 2 CYLINDER ASSEMBLY WAS CRACKED/BROKEN BETWEEN THE HEAD AND BARREL. THIS ALLOWED THE HEAD TO MISALIGN AND ALLOWED THE PUSH ROD TUBES TO LEAK OIL ONTO THE TOP COWL. THE CYLINDER WAS REMOVED AND AN OVERHAUL ASSEMBLY INSTALLED. THE ADJACENT CYLINDER WAS INSPECTED AND FOUND SERVICEABLE, OIL AND SCREWS WERE INSPECTED SERVICEABLE. THE ENGINE WAS GROUND RUN AND CHECKED SERVICEABLE.  (TC NR 20061018004)
